Toggle Main Menu Toggle Search

ePrints

Asymmetric matrix-valued covariances for multivariate random fields on spheres

Lookup NU author(s): Dr Alfredo Alegria Jimenez, Professor Emilio Porcu

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

© 2017 Informa UK Limited, trading as Taylor & Francis Group Matrix-valued covariance functions are crucial to geostatistical modelling of multivariate spatial data. The classical assumption of symmetry of a multivariate covariance function is overly restrictive and has been considered as unrealistic for most of the real data applications. Despite of that, the literature on asymmetric covariance functions has been very sparse. In particular, there is some work related to asymmetric covariances on Euclidean spaces, depending on the Euclidean distance. However, for data collected over large portions of planet Earth, the most natural spatial domain is a sphere, with the corresponding geodesic distance being the natural metric. In this work, we propose a strategy based on spatial rotations to generate asymmetric covariances for multivariate random fields on the d-dimensional unit sphere. We illustrate through simulations as well as real data analysis that our proposal allows to achieve improvements in the predictive performance in comparison to the symmetric counterpart.


Publication metadata

Author(s): Alegria A, Porcu E, Furrer R

Publication type: Article

Publication status: Published

Journal: Journal of Statistical Computation and Simulation

Year: 2018

Volume: 88

Issue: 10

Pages: 1850-1862

Online publication date: 27/11/2017

Acceptance date: 14/11/2017

ISSN (print): 0094-9655

ISSN (electronic): 1563-5163

Publisher: Taylor and Francis Ltd

URL: https://doi.org/10.1080/00949655.2017.1406488

DOI: 10.1080/00949655.2017.1406488


Altmetrics

Altmetrics provided by Altmetric


Actions

    Link to this publication


Share